MAUDE Adverse Event Report: DENTSPLY LLC AUTOMATRIX SHAFT; INSTRUMENTS, DENTAL HAND

DENTSPLY LLC AUTOMATRIX SHAFT; INSTRUMENTS, DENTAL HAND
Catalog Number 62422603
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
While no serious injury resulted in this event, there has been a previous report received where this malfunction resulted in a serious injury.Therefore, this event meets the criteria for reportability per 21 cfr part 803.The device is available for evaluation, though has not been returned as of this report.Evaluation results will be submitted as they become available.
 
Event or Problem Description
In this event it is reported that automatrix shaft broke during use.Fragment recovered.No injury.
 
Additional Manufacturer Narrative
On 2-15-2024: returned product was 1 flexshaft assembly date coded 1222 with coil deformation/weld failure causing the ¿tip¿ to break off resulting in the product to not function properly.Capa opened to address automatrix flexshaft assemblies breaking for product manufactured by sarasota since september 2022 (date code 0922) through present.Complaint is considered substantiated as the returned product meets criteria for capa.Dhr and retain evaluation will not be conducted however as the traceability for item# 62422603 batch# 07044737 traces to flexshaft assembly production work order for item# 24703 batch# 06924308 which was produced in 05-2023 therefore the date code would be 0523 which does not align with the returned product (dhrs attached for traceability).(nwv).

Brand Name
AUTOMATRIX SHAFT
Common Device Name
INSTRUMENTS, DENTAL HAND
Manufacturer (Section D)
DENTSPLY LLC
38 west clarke avenue
milford DE 19963
Manufacturer (Section G)
DENTSPLY LLC
38 west clarke avenue
milford DE 19963
Manufacturer Contact
hannah seevaratnam
221 west philadelphia st.
york, PA 17401
7178457511
MDR Report Key18526361
Report Number2515379-2024-00004
Device Sequence Number20765215
Product Code DZN
UDI-Device IdentifierD0026630161
UDI-PublicD0026630161
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 02/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number62422603
Device Lot Number7044737
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date01/16/2024
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/16/2024
Supplement Date Received by Manufacturer01/16/2024
Initial Report FDA Received Date01/17/2024
Supplement Report FDA Received Date02/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Usage of Device A
Patient Sequence Number1
Patient SexUnknown